Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Combining Atripla With Protease Inhibitor

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Combination Medications

...Medications? What Are PK Boosters? Combinations of Reverse Transcriptase Inhibitors ("Nukes") Combinations of a Non-Nucleoside Reverse Transcriptase Inhibitor and Reverse Transcriptase Inhibitors Combinations of Protease Inhibitors Other Combinations in Development What Are Combination Medications? Combination medications are pills or tablets that contain more than one medication to fight HIV. They are listed in the...
Ask the Experts

Problem with Atripla

I started therapy with Atripla on August 14 and after 10 days I developed a rash. Reading the side effects of Atripla I noticed it happens quite frequently. On August 26 I went to my doc and he ordered me to stop immediately Atripla. I know that...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...services. Stopping Atripla can lead to resistance so providing a tail for coverage of long half life of efavirenz (such as a boosted protease inhibitor for 7days) is often considered. In the setting of a severe efavirenz rash often I would switch... Read more »

Facial Wasting Prezista/Norvir/Truvada vs. Atripla

Hi, let me begin by thanking you for your great work on thebody.com, you can't imagine how helpful this site has been in the year since I've been diagnosed with HIV..I was diagnosed last year at the age of 23 and immediately began taking...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello and thanks for posting. Quite a few studies have shown the therapeutic equivalence of protease inhibitor-based regimens an non-nucleoside-based combinations. Both choices are potent and control HIV replication in the majority of Read more »

1 pill substitute for Atripl?

Is there a single pill substitute for Atripla? Suffered some liver side effects. Looking for another one pill solution.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...3 in one combination pill is available. In the US switches off efavirenz based regimens for toxicity often utilize boosted protease inhibitors or raltegravir. KH Read more »

Supplements for liver

Hello, I have been recently diagnosed with HIV and started my ATRIPLA medication 2 months ago. A nutritionsit friend of mine recommended a TOTAL LIVER DETOX supplement that contains the enzyme protease amongst many other natural ingredients to help...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Atripla is a combination of a non nucleoside (sustiva- efavirenz) and two nucleoside analogs (emtriva and tenofovir)Why are you taking a liver supplement? Read more »
Articles
The Body PRO

Double Protease Inhibitor Combinations

...had very good results on combinations which includedritonavir and saquinavir, and patients who had been previously treated withprotease inhibitors, in whom the results were generally disappointing. Abstract I-202. Safety and efficacy of a... Read more »
U.S. Food and Drug Administration

Atripla Label Update Reflects New Efficacy, Safety and Resistance Data in Treatment Experienced Patients

...antiretroviral therapy consisting of at least two nucleoside reverse transcriptase inhibitors (NRTIs) administered in combination with a protease inhibitor (with or without ritonavir) or a non-nucleoside reverse transcriptase inhibitor (NNRTI).... Read more »
The Body PRO

Pneumocystis Carinii Pneumonia: What's New in the Era of Combination Antiretroviral Therapies and Protease Inhibitors?

...the state of the art in the management and prevention of theinfection inthe era of combination antiretroviral therapies and protease inhibitors.One of theunanswered questions is what to do with patients whose CD4 counts risesover 200... Read more »
The Well Project

HIV Drugs and the HIV Lifecycle

... Rescriptor (delavirdine) Sustiva (efavirenz) Viramune (nevirapine) Protease Inhibitors (PIs) These drugs interfere with HIV's protease enzyme. There are many approved PIs: ... Read more »
Connect With Others

switching to Atripla >worried

Posted by mauka, 8 Replies
...My doc convinced me to switch to Atripla since after taking crixivan for about ten years my triglycerides are pretty dang high(over 600). I've been taking Norvir, Crixivan Read more »

need info on Atripla

Posted by dcboy20, 5 Replies
...just test postive docter said i should consider Atripla what side-affect should I expect please give me your honest feeling Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »